Doctor insights on:
Are there difinite withdrawal symptoms when glucophage (metformin) is being weaned from the system?
NOT REALLY: It does happen sometime when you diagnose a new patient with type 2 diabetes and start them on metformin as a first line drug as it is effective and cheap, but also advice diet and exercise and often it works and than you want to wean patients of metformin other times is when liver functions like creatinine level is high and you have to take of metformin and you stop without any ill effects. ...Read more
I am a diabetic 2, and take Metformin, 500 mg 3x a day for the last 4 and one half years. It seems l am having a problem should l be reevaluated?
Yes: The disease do progress so you should be monitor regularly. There are many new treatment options available. ...Read more
GI symptoms: The most common effects from taking too much metformin is nausea, vomiting and diarrhea. Other oral hypoglycemics cause significant drop in blood sugare which metformin does not do to its mechanism of action. Lactic acidosis is probably the most severe side effect, but this can happen with interactions with dye for xrays. This is why you have to stop your metformin after dye contrast xrays. ...Read more